I was swithced to Rozerem for sleep after developing severe akathisia from one of my other medications- I was taking risperdal and seroquel. I got off of the risperdal and seroquel and my neurologist put me on xanax to control the akathisia symptoms. I was beginning to feel better for a little while and now i am feeling worse and worse. The only thing new into the mix is the initiation of Rozerem for sleep. I have been on it for 1 1/2 months now and it is now helping my sleep but this akathisia feeling keeps intensitifying and they have to keep increasing my xanax dosage. Have you ever run into a person developing akathisia or severe restlessness with this medicaiton? I know it is fairly new and there is not a lot out there yet about side effects. Everything else they have suggested- trazadone being one, can also cause akathisia and dyskinisa so I am very leary about starting that. I need to be on something long term cause it is an every night insomnia issue that goes back 15 years- I saw a sleep specialist and he said I am doing everything else right in terms of my night time patterns etc.. He is not in favor of ambien, nor is my neurologist. I tried remeron and it did help for about a week and then stopped helping. My concern is whether Rozerem could be intensifying my akathisia.
Any input would be greatly appreciated cause I am really suffering.
I have not heard of Rozerem causing any significant daytime side effects other than sedation. It is possible but not likely. The only way to know for sure is to go off of it and try behavioral techniques as outlined in my blogs instead.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.